MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Codes Inflation Problem (1310); Failure to Advance (2524); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon was unable to be inflated and the balloon was damaged.The 55% stenosed target lesion was located in the mildly tortuous and none calcified mid left anterior descending artery (lad).A 12mm x 2.50mm nc quantum apex balloon was selected for a percutaneous coronary intervention (pci).During procedure, a nc quantum apex device was advanced to the lesion site and the balloon failed to inflate.When the balloon was removed from the patient, the balloon was damaged.The procedure was successfully completed with another nc quantum apex balloon device and there were no complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of a nc quantum apex balloon catheter.The device was microscopically and visually examined.There were no visual issues identified on the device.The balloon catheter was prepped with an inflation device filled with water to inflate the device to the rated burst pressure.The balloon was able to be inflated and maintained pressure as well as deflated with no issues.Product analysis did not confirm the reported failure to inflate, as during functional testing the balloon inflated to rated burst pressure and deflated with no issues.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13978384
Report Number2134265-2022-03777
Device Sequence Number12288143
Product Code LOX
UDI-Device Identifier08714729783244
UDI-Public08714729783244
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2024
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0027136853
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown